Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 4, NWS Blacksburg, VA

April 30, 1995Iredell County, Rowan County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 30, 1995, 6:30 PM EDT for Iredell County, Rowan County, North Carolina. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Apr 30, 1995, 6:30 PM EDT (22:30 UTC)
Expired
Apr 30, 1995, 7:15 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties Iredell County, NC, Rowan County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGSO 302233
SVRGSO
NCC159-097-302315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREENSBORO NC
630 PM EDT SUN APR 30 1995
 
THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTH CENTRAL NORTH CAROLINA
 
   ...ROWAN COUNTY
 
IN NORTHWEST NORTH CAROLINA
 
   ...SOUTHERN IREDELL COUNTY
 
AT 6 20 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS MOVING INTO SOUTHERN IREDELL COUNTY. THESE STORMS ARE
MOVING TO THE NORTHEAST AT ABOUT 30 MPH. THE PRESENT STORM TRACK SHOULD
BRING THIS THUNDERSTORMS INTO ROWAN COUNTY IN THE NEXT 20 MINUTES.
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
 
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR
ADDITIONAL INFORMATION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:21 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 2:21 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT SUN APR 30 1995

RECOMMENDATIONS...

CRW...NONE.

WBC...NONE.

RDU...NONE.

DISCUSSION...NO TIME FOR DISC OR TO LOOK AT ANYTHING WITH STG
THUNDERSTORM IN S-CNTRL VA.

MTE

In the hours before

Special weather statement, Apr 30, 1:43 PM EDT, 4 hours 47 minutes before
VAZ043>-046-058-059-NCZ004-006-301900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 PM EDT SUN APR 30 1995

...THUNDERSTORM DEVELOPING IN SOUTH-CENTRAL VIRGINIA...

AT 140 PM...THE WSR 88-D SHOWED THUNDERSTORMS DEVELOPING ACROSS
PORTIONS OF SOUTH-CENTRAL VIRGINIA. THE DEVELOPING THUNDERSTORMS
EXTENDED FROM NEAR EVERGREEN IN APPOMATTOX COUNTY SOUTHWESTWARD TO
ABOUT 10 MILES WEST OF GRETNA IN NORTHWESTERN PITTSYLVANIA COUNTY.
THE THUNDERSTORMS ARE MOVING NORTHEAST AT 25 TO 30 MPH AND MAY
PRODUCE HEAVY RAINFALL AND WIND GUSTS TO 35 MPH.

MTE

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.